"I have been taking 100 mg. of Niacin for several months now on a daily basis and haven't had much reaction to it, until recently it caused me to become dizzy, and I passed out. I have been using the Nature's Way brand all this time. Could the product be contaminated? My husband hasn't any problems taking the same product. Or is it possible my body is very toxic and that could have caused this reaction. Now I'm kind of afraid to use it."
Taking 100 mg. per day is not overdoing it. This dosage is actually ideal for most adults. Nature's Way has earned our trust, so we believe that contamination is unlikely with its products.
The real problem is low blood pressure. The niacin is making it lower, to the degree that you lose consciousness. We do not have enough information to diagnose further. Amongst the many possible causes for the low blood pressure are electrolyte imbalances, illnesses, cardiovascular issues, kidney impairment, and blood sugar issues. That is just a taste. The full list would be rather large, so we would need more information to investigate further. It could simply be that your diet is too low in sodium (or potassium). If you are one of those people who avoids all salt, then be advised that such behavior will eventually damage the kidneys, and then the heart.
When considering the types of people who are attracted to this site, it would be irresponsible to forgo mentioning that a vegetarian or vegan lifestyle could be the problem, and this would mean that heart and kidney damage is already done. We refuse to comment about the nutrients needed to compensate for such maladjusted diets, because we refuse to enable such self-destructive behaviors. The solution in such cases is a good psychologist, who would be willing to treat the mental illnesses (e.g. eating disorders).